Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 283, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2008, 3:32 PM CDT for 4 counties in Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 6, 2008, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Bond County, IL, Fayette County, IL, Madison County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 062031 SVRLSX ILC005-051-119-135-062115- /O.NEW.KLSX.SV.W.0283.080606T2032Z-080606T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 332 PM CDT FRI JUN 6 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOND COUNTY IN SOUTH CENTRAL ILLINOIS WESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS EASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS * UNTIL 415 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF POCAHONTAS...OR 7 MILES NORTH OF HIGHLAND...AND MOVING NORTHEAST AT 47 MPH. * LOCATIONS IMPACTED INCLUDE... RENO... GREENVILLE... WOBURN... MULBERRY GROVE... VAN BURENSBURG... VANDALIA... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3918 8919 3890 8900 3877 8966 3892 8973 TIME...MOT...LOC 2032Z 243DEG 41KT 3886 8962 $$ TES
1 follow-up statement
000 WWUS53 KLSX 062107 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CDT FRI JUN 6 2008 ILC005-051-119-135-062118- /O.EXP.KLSX.SV.W.0283.000000T0000Z-080606T2115Z/ MONTGOMERY IL-MADISON IL-BOND IL-FAYETTE IL- 408 PM CDT FRI JUN 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FAYETTE...BOND... EASTERN MADISON AND CENTRAL MONTGOMERY COUNTIES EXPIRES AT 415 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CDT. LAT...LON 3918 8919 3890 8900 3877 8966 3892 8973 TIME...MOT...LOC 2108Z 243DEG 41KT 3905 8915 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:52 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 6, 2:52 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT FRI JUN 6 2008 .DISCUSSION... /251 PM CDT FRI JUN 6 2008/ SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING AS THE TAIL-END OF THE MAIN MID-LEVEL VORTICITY LOBE PUSHES ACROSS THE REMAINDER OF THE CWA. BOUNDARY WITH VERY MOIST AND UNSTABLE ATMOSPHERE TO THE SOUTH AND EAST WILL BECOME MORE WEST TO EAST ORIENTATED THIS EVENING AND REALLY NOT BUDGE THROUGH SATURDAY MORNING. THIS WILL KEEP THUNDERSTORMS LIKELY ACROSS THE AREA...WITH THE POTENTIAL OF LOCALLY HEAVY RAINFALL DUE TO TRAINING CONVECTION. AS I MENTIONED YESTERDAY...CORFIDI VECTORS VEER TO THE NORTHEAST AFTER MIDNIGHT WITH LOW LEVEL JET STRENGTHENING AND POINTING ACROSS THIS BOUNDARY ...OPPOSITE TO THE EXPECTED STORM PROPOGATION. THIS SUGGESTS THE POTENTIAL FOR BACKBUILDING CONVECTION. HAVE ELECTED TO PLACE HEAVY RAINFALL IN THE FORECAST AND THE POTENTIAL OF FLASH FLOODING IN THE HWO. BOUNDARY SHOULD LIFT DURING THE AFTERNOON AND EVENING ON SATURDAY WITH THE LIKELIHOOD OF THUNDERSTORMS MOVING NORTH OF THE CWA BY LATE EVENING. ACTIVE STORM TRACK WILL STAY NORTH OF THE CWA SATURDAY NIGHT AND SUNDAY...BEFORE SLIDING BACK SOUTH WITH THE APPROACH OF ANOTHER SHORTWAVE SUNDAY NIGHT AND MONDAY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 6, 1:01 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 101 PM CDT FRI JUN 6 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 101 PM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER SOUTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. DAMAGING WINDS...HEAVY RAIN...AND A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGER STORMS. OUTSIDE OF THE STORMS...STRONG SOUTH WINDS ARE EXPECTED...WITH GUSTS REACHING 35 MPH OVER PARTS OF CENTRAL AND NORTHEAT MISSOURI. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE SATURDAY MORNING ACROSS THE AREA. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Jun 6, 3:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD ST. LOUIS 38.64N 90.24W
06/06/2008 ST. LOUIS CITY MO TRAINED SPOTTER
1 FOOT OF WATER REPORTED AT THE KINSHIGHWAY EXIT OF I
64. 2 LANES BLOCKED.
&&
EVENT NUMBER 00396
JPKLocal storm report, Jun 6, 3:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0322 PM WALL CLOUD COLLINSVILLE 38.68N 90.00W
06/06/2008 MADISON IL AMATEUR RADIO
ROTATING WALL CLOUD NEAR I 64 AND 4 EAST OF HIGHWAY 159
&&
EVENT NUMBER 00397
KARLZLocal storm report, Jun 6, 3:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0324 PM NON-TSTM WND DMG HILLSBORO 38.23N 90.57W
06/06/2008 JEFFERSON MO TRAINED SPOTTER
50 MPH WINDS REPORTED IN HILLSBORO.
&&
EVENT NUMBER 00398
JPKLocal storm report, Jun 6, 3:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0328 PM HEAVY RAIN MARYVILLE 38.73N 89.96W
06/06/2008 M1.50 INCH MADISON IL AMATEUR RADIO
FROM THIS AFTERNOON
&&
EVENT NUMBER 00399
KARLZLocal storm report, Jun 6, 3:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN EDWARDSVILLE 38.80N 89.97W
06/06/2008 M3.25 INCH MADISON IL TRAINED SPOTTER
3.25 INCHES OF RAIN IN ONE HOUR.
&&
EVENT NUMBER 00400
JPKLocal storm report, Jun 6, 3:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0332 PM WALL CLOUD HERCULANEUM 38.26N 90.39W
06/06/2008 JEFFERSON MO TRAINED SPOTTER
SPOTTER REPORTED ROTATING WALL CLOUD.
&&
EVENT NUMBER 00401
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:52 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 38 min |
| Jun 6, 2:21 PM CDT | Tornado Warning | LSX | Monroe, Saint Clair | 39 min |
| Jun 6, 2:54 PM CDT | Tornado Warning | LSX | Clinton, Madison, Saint Clair | 51 min |
| Jun 6, 2:58 PM CDT | Flash Flood Warning | LSX | Madison, Saint Clair | 4 hr |
| Jun 6, 3:12 PM CDT | Tornado Warning | LSX | Monroe | 48 min |
| Jun 6, 3:38 PM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Montgomery | 7 hr |
| Jun 6, 3:43 PM CDT | Tornado Warning | LSX | Clinton, Madison, Saint Clair | 47 min |
| Jun 6, 3:52 PM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair | 4 hr |
| Jun 6, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion | 42 min |
| Jun 6, 4:22 PM CDT | Tornado Warning | LSX | Bond, Clinton | 23 min |
| Jun 6, 4:41 PM CDT | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion | 40 min |
| Jun 6, 4:44 PM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Marion | 6 hr |
| Jun 6, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.